Re-stating our Position on Vitamin B17

Greg,

I have (stage) IV breast cancer and I am doing well on Prejeta, Herceptin and Tomoxifin.  My last scan was NED. I was reading your book and following your nutrition and exercises as well as mind, body and spirit.

Your book I’m referring to is “Cancer: 50 Essential Things to Do.”  I really like your book and it has helped me greatly through my healing journey.

I did read that there was a vitamin curing stage four cancers called B17. I was wondering what your thoughts were about taking this vitamin, if it was safe and if you thought it would be a good idea to take while I am on Perjeta, Herceptin and tamoxifen?

Any advice would be greatly appreciated.

Michelle

BlogcontentSpacerGA

Dear Michelle,

I am not a fan of vitamin B17, also known as Laetrile and/or Amygdalin.  In over 20 years of following the claims made for this “cure,” I have never been able to talk to even one patient who can verify this is the reason for their recovery and survival.

The Cochrane Collaboration http://www.cochrane.org/ says:  The claims that laetrile or amygdalin have beneficial effects for cancer patients are not currently supported by sound clinical data. There is a considerable risk of serious adverse effects from cyanide poisoning after laetrile or amygdalin, especially after oral ingestion. The risk–benefit balance of laetrile or amygdalin as a treatment for cancer is therefore unambiguously negative.

You can find others who think differently.  Just Google “Vitamin B 17.  But my advice is, “No.”

Be well,

Greg Anderson

Comments are closed.

Follow Us on FacebookFollow Us on TwitterFollow Us on RSS